Results 1 to 6 of 6
Anti-anxiety Meds causing MORE anxiety
  1. #1
    lindao1122 is offline New Member
    Join Date
    Dec 2009
    Posts
    2

    Default Anti-anxiety Meds causing MORE anxiety

    Has anyone ever had adverse side effects such as MORE anxiety on my latest rx Neurontin 300mg to help my anxiety. I have been on a few meds and they all make my anxiety 5 times worse! I try to give it a chance to subside but I am going crazy in the meantime! Any input would help, thanks!

  2. #2
    tired2 is offline Senior Member
    Join Date
    Apr 2009
    Location
    Chicago,Il
    Posts
    949

    Default

    Quote Originally Posted by lindao1122 View Post
    Has anyone ever had adverse side effects such as MORE anxiety on my latest rx Neurontin 300mg to help my anxiety. I have been on a few meds and they all make my anxiety 5 times worse! I try to give it a chance to subside but I am going crazy in the meantime! Any input would help, thanks!
    Hi lindao,
    I never had a problem with anxiety and Neurontin but, it is known side effect.If it is making your anxiety worse I personally would not continue to take it but ,then that's just my opinion.I would also discuss the added anxiety with your doctor, maybe he/she could give you something else.
    Pam

  3. #3
    Psyched is offline Member
    Join Date
    Oct 2008
    Location
    TX
    Posts
    95

    Default

    Lindao,
    Pam is right. Unfortunately, when prescribing psych meds, most of the time it is trial and error. If you feel worse than you did before starting any med, please inform your doctor. It's up to every patient to be his/her own advocate for good healthcare. By letting the doctor know, he/she cn start working on finding something else for you to try instead. Please don't give up hope; it may take a while to find the right combination of meds and the right doses, but it will happen. When giving this information to your doctor, try being as exact as possible in your description of how the med affects you. If you need to talk more, please feel free to post here. Hope this helps.

  4. #4
    lindao1122 is offline New Member
    Join Date
    Dec 2009
    Posts
    2

    Default

    Thanks for your reply. I feel better today as I did not take the med today. I will call my Dr. tomorrow but really don't think there is anything out there seems like i have been the thru most of the off label meds for anti anxiety and get adverse effects. I am probably going to try SSRI's again. I have been on Paxil and it did lose its effect, so I will try another. Just didn't want to do that again due to the weight gain side effect most of them do have. thanks again

  5. #5
    tired2 is offline Senior Member
    Join Date
    Apr 2009
    Location
    Chicago,Il
    Posts
    949

    Default

    Quote Originally Posted by lindao1122 View Post
    Thanks for your reply. I feel better today as I did not take the med today. I will call my Dr. tomorrow but really don't think there is anything out there seems like i have been the thru most of the off label meds for anti anxiety and get adverse effects. I am probably going to try SSRI's again. I have been on Paxil and it did lose its effect, so I will try another. Just didn't want to do that again due to the weight gain side effect most of them do have. thanks again
    Hi lindao,
    I'm glad you stopped taking the Neurontin.It just didn't make any sense to continue something the was causing your anxiety to be worse.I don't know just how bad your problem is but maybe you can figure out other ways to deal and avoid having to take any SSRI's.There are so many side effects to all the SSRI's.I guess I'm just saying depression and anxiety are part of life that we all suffer from time to time.Unless it's life threating or it is ruining your life I'd think twice.Just a thought!!
    Good luck,
    Pam

  6. #6
    Hrmnee is offline New Member
    Join Date
    Oct 2011
    Posts
    1

    Default

    Hi, what other drugs did you try? we're they SSRIs? Like lexapro, Prozac, celexa, Paxil or Zoloft? Years ago when depress, I tried all of them for depression and every single one gave me horrible anxiet, so I couldn't take them. Recently I have been diagnosed with GAD and they wanted me to try several others that made the anxiety so bad I thought my chest would explode, I got horrible tension headaches, and horribly sore and tight muscles in my upper back , neck Wayne shoulder. My Dr. said that some people just react that way. I am temporarily on lorazapam until we can figure out a more permanent solution. Good luck, we are still looking for something that doesn't turn me into a hot mess. Let me know if your dr. has any good ideas!

Similar Threads

  1. Combination Anti-Anxiety/Anti-Depressant Drug
    By lifemisled in forum Featured Drugs
    Replies: 1
    Last Post: 06-04-2009, 10:56 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22